EconPapers    
Economics at your fingertips  
 

Redistribution and the political support of free entry policy in the Schumpeterian model with heterogenous agents

Dmitry Veselov

Documents de travail du Centre d'Economie de la Sorbonne from Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne

Abstract: We consider the problem of finding sufficient conditions for political support of liberal, growth-enhancing policy in a quality-ladders model with heterogeneous agents differing in their endowment of wealth and skills. The policy set is two-dimensional: Agents vote for the level of redistribution as well as for the level of entry barriers preventing the creation of more efficient firms. We show that under the majority voting rule there are three possible stable political outcomes: full redistribution and low barriers to entry (“liberal” order), high redistribution and high barriers to entry (“corporatism”). We show that key variables determining the political outcome are the expected gain from technological adoption, the ratio of total profits to total wages, and the skewness of human capital distribution

Keywords: Barriers to entry; majority voting; quality-ladders model; wealth inequality; talent inequality; economic growth (search for similar items in EconPapers)
JEL-codes: O33 P16 P48 (search for similar items in EconPapers)
Pages: 28 pages
Date: 2013-05
New Economics Papers: this item is included in nep-cdm and nep-pol
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
ftp://mse.univ-paris1.fr/pub/mse/CES2013/13050.pdf (application/pdf)

Related works:
Working Paper: Redistribution and the political support of free entry policy in the Schumpeterian model with heterogenous agents (2013) Downloads
Working Paper: Redistribution and the political support of free entry policy in the Schumpeterian model with heterogenous agents (2013) Downloads
Working Paper: Redistribution and the political support of free entry policy in the Schumpeterian model with heterogenous agents (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mse:cesdoc:13050

Access Statistics for this paper

More papers in Documents de travail du Centre d'Economie de la Sorbonne from Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne Contact information at EDIRC.
Bibliographic data for series maintained by Lucie Label ().

 
Page updated 2025-03-31
Handle: RePEc:mse:cesdoc:13050